Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 116, NWS Charleston, WV

July 5, 20124 counties in West Virginia; Buchanan County, Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 5, 2012, 1:03 PM EDT for 4 counties in West Virginia; Buchanan County, Virginia. It was in force for 57 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2012, 1:03 PM EDT (17:03 UTC)
Expired
Jul 5, 2012, 2:00 PM EDT
In force
57 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Buchanan County, VA, Logan County, WV, McDowell County, WV, Mingo County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 109 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 1:06 PM EDTTSTM WND DMGOceana, WVTREES DOWN AND POWER OUT.
Jul 5, 1:06 PM EDTTSTM WND DMGPineville, WVTREES DOWN AND POWER OUT.
Jul 5, 1:40 PM EDTTSTM WND DMGWelch, WVTREES DOWN BETWEEN WELCH AND IAEGER. TREES DOWN AND POWER OUTAGES THROUGHOUT THE COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 11:37 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 932 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
932 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1190 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

423 
WUUS51 KRLX 051703
SVRRLX
VAC027-WVC045-047-059-109-051800-
/O.NEW.KRLX.SV.W.0116.120705T1703Z-120705T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
103 PM EDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BUCHANAN COUNTY IN VIRGINIA...
  SOUTHEASTERN LOGAN COUNTY IN WEST VIRGINIA...
  MCDOWELL COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WELCH...
  SOUTHEASTERN MINGO COUNTY IN WEST VIRGINIA...
  WYOMING COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF PINEVILLE...

* UNTIL 200 PM EDT

* AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR OCEANA...OR 11 MILES
  NORTHWEST OF PINEVILLE...AND MOVING SOUTH AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWIN
  FALLS STATE PARK...R.D. BAILEY LAKE...MULLENS...HANOVER...GILBERT
  CREEK...NORTHFORK...GARY AND WAR.

.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.

&&

LAT...LON 3704 8207 3777 8195 3778 8146 3759 8131
      3756 8132 3751 8122 3747 8130 3741 8129
      3744 8137 3732 8136 3727 8142 3720 8156
      3719 8167 3723 8173 3720 8176 3713 8192
      3712 8200 3706 8201
TIME...MOT...LOC 1703Z 001DEG 31KT 3768 8169

$$

13
1 follow-up statement
337 
WWUS51 KRLX 051738
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
138 PM EDT THU JUL 5 2012

WVC045-109-051749-
/O.CAN.KRLX.SV.W.0116.000000T0000Z-120705T1800Z/
LOGAN WV-WYOMING WV-
138 PM EDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR WYOMING AND SOUTHEASTERN LOGAN
COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3704 8207 3768 8195 3765 8180 3755 8186
      3751 8182 3750 8171 3752 8165 3749 8160
      3749 8147 3745 8143 3746 8140 3744 8136
      3732 8136 3727 8142 3720 8156 3719 8168
      3723 8173 3713 8192 3712 8200 3706 8201
TIME...MOT...LOC 1739Z 001DEG 31KT 3737 8170

$$

VAC027-WVC047-059-051800-
/O.CON.KRLX.SV.W.0116.000000T0000Z-120705T1800Z/
BUCHANAN VA-MINGO WV-MCDOWELL WV-
138 PM EDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR MCDOWELL...SOUTHEASTERN MINGO AND EASTERN BUCHANAN COUNTIES...

AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR COALWOOD...OR 7 MILES
WEST OF WELCH...MOVING SOUTH AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRADSHAW...ELBERT...ANAWALT...JOLO...STACY...WAR...JENKINJONES...
CUCUMBER AND OAKWOOD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3704 8207 3768 8195 3765 8180 3755 8186
      3751 8182 3750 8171 3752 8165 3749 8160
      3749 8147 3745 8143 3746 8140 3744 8136
      3732 8136 3727 8142 3720 8156 3719 8168
      3723 8173 3713 8192 3712 8200 3706 8201
TIME...MOT...LOC 1739Z 001DEG 31KT 3737 8170

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 12:44 PM EDT, 19 minutes earlier.

Area forecast discussion, Jul 5, 12:44 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1244 PM EDT THU JUL 5 2012

.SYNOPSIS...
WEAK NORTHWEST FLOW ALOFT WILL CONTINUE INTO FRIDAY.  UPPER LEVEL
HIGH PRESSURE BUILDS IN FROM THE W TO START THE WEEKEND...ONLY TO
BACK OFF LATE IN THE WEEKEND...RENEWING WEST TO NORTHWEST FLOW ALOFT.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
A BOUNDARY FROM LAST NIGHTS MCS IS MOVING SOUTHWARD. THIS BOUNDARY
IS ALREADY ACTIVE THIS MORNING...SO WILL RAISE POPS ALONG THIS
BOUNDARY AS IT MOVES SOUTHWARD ACROSS THE REGION TODAY.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH SUNDAY NIGHT/...
WITH THE HEART OF THE RIDGE SHIFTED EAST SLIGHTLY...FRIDAY WILL BE
ANOTHER DAY WITH LOWER POPS IN A MORE STABLE ATMOSPHERE. HEAT
PERSISTS INTO SATURDAY...BUT WILL SEE THE RIDGE RETROGRADE BACK TO
THE WEST IN A SUBTLE PATTERN CHANGE IN THE LONG WAVE. WILL ALSO
BRING THE POPS BACK UP SATURDAY WITH POTENTIAL SHORT WAVES
EMBEDDED IN THE NORTHWEST FLOW THAT SHOULD SHIFT TOWARDS OUR AREA
AGAIN. AS HAS BEEN THE CASE...WILL NEED TO PAY ATTENTION TO MCS
DEVELOPMENT UPSTREAM...AND SUBSEQUENT MESOSCALE CHANGES TO THE LOW
LEVELS AS SYSTEMS EVOLVE WHICH COULD CREATE NEW BOUNDARIES FOR
TRIGGERS AND COLD POOL STABILIZATION.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
USED HPC THINKING FOR THIS PART OF THE FORECAST...WITH SOME MINOR
TWEAKS.

COLD FRONT WILL PUSH AWAY FROM THE REGION...ALLOWING SURFACE HIGH
PRESSURE TO NOSE IN FOR THE REMAINDER OF THE PERIOD.  HOWEVER...
MODELS SUGGEST AN UPPER LEVEL TOUGH WILL DEVELOP JUST TO OUR WEST.

WHILE AIR ASSOCIATED WITH THE SURFACE HIGH PRESSURE WILL BE COOLER
AND DRIER...PRESENCE OF UPPER LEVEL TROUGH WILL KEEP PRECIP
CHANCES IN THE FORECAST TUESDAY INTO WEDNESDAY...ESPECIALLY ACROSS
THE SOUTH AND MOUNTAINS.

MODELS INDICATE A MID-LEVEL SHORTWAVE WILL MOVE NORTHEAST ACROSS THE
REGION WEDNESDAY INTO THURSDAY...RESULTING IN INCREASING CHANCES OF
SHOWERS AND STORMS ACROSS THE ENTIRE AREA WEDNESDAY NIGHT INTO
THURSDAY.

HPC TEMPS LOOK GOOD AND WERE GENERALLY USED.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
VFR DAY IN THE LARGER SCHEME OF THINGS ONCE SOME VALLEY MVFR MIST
DISAPPEARS THIS MORNING.

THE HUMID AIR IN PLACE...AND CONTINUED NW FLOW ALOFT...WILL BE
CONDUCIVE FOR THUNDERSTORMS FORMING UP NEAR THE COMPLEX GEOGRAPHY OF
THE LOWER GREAT LAKES AND THEN TRAVERSING S INTO S OHIO AND WV TODAY
AND TONIGHT.  ONE SUCH COMPLEX WAS ALREADY MOVING S INTO NORTHERN
OHIO EARLY THIS MORNING.  THIS COULD REACH THE MIDDLE OHIO VALLEY BY
MIDDAY TODAY GIVEN IT HOLDS TOGETHER.

FOG TONIGHT WILL AGAIN DEPEND UPON WHERE THUNDERSTORMS OCCUR TODAY
INTO TONIGHT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS:  TIMING AND PLACEMENT OF THUNDERSTORMS TODAY
INTO TONIGHT MAY VARY. FOG TIMING...DENSITY AND EXACT LOCATION MAY
VARY TONIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z FRIDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR WVZ005>011-
     013>020-024>032.
OH...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR OHZ066-067-075-
     076-083>087.
KY...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...TRM/RPY
NEAR TERM...RPY
SHORT TERM...26
LONG TERM...JSH
AVIATION...
Hazardous weather outlook, Jul 5, 11:43 AM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1143 AM EDT THU JUL 5 2012

OHZ076-WVZ007>011-016>020-028>032-061545-
WASHINGTON-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
1143 AM EDT THU JUL 5 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT ADVISORIES MAY BE NEEDED THROUGH SATURDAY FOR HIGH
TEMPERATURES IN THE 90S COMBINING WITH HIGH DEW POINTS TO PRODUCE
HEAT INDICES IN THE 95 TO 100 DEGREE RANGE. SATURDAY MAY TURN OUT
THE BE THE HOTTEST...WITH HEAT INDICES POSSIBLY EXCEEDING 100
DEGREES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ005-006-013>015-024>027-061545-
WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-
1143 AM EDT THU JUL 5 2012

...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT ADVISORIES MAY BE NEEDED THROUGH SATURDAY FOR HIGH
TEMPERATURES IN THE 90S COMBINING WITH HIGH DEW POINTS TO PRODUCE
HEAT INDICES IN THE 95 TO 100 DEGREE RANGE. SATURDAY MAY TURN OUT
THE BE THE HOTTEST...WITH HEAT INDICES POSSIBLY EXCEEDING 100
DEGREES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ033>037-061545-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
1143 AM EDT THU JUL 5 2012

...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ038>040-046-047-061545-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1143 AM EDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-075-083>086-061545-
PERRY-MORGAN-ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA-
1143 AM EDT THU JUL 5 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT ADVISORIES MAY BE NEEDED THROUGH SATURDAY FOR HIGH
TEMPERATURES IN THE 90S COMBINING WITH HIGH DEW POINTS TO PRODUCE
HEAT INDICES IN THE 95 TO 100 DEGREE RANGE. SATURDAY MAY TURN OUT
THE BE THE HOTTEST...WITH HEAT INDICES POSSIBLY EXCEEDING 100
DEGREES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-OHZ087-061545-
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-
1143 AM EDT THU JUL 5 2012

...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT ADVISORIES MAY BE NEEDED THROUGH SATURDAY FOR HIGH
TEMPERATURES IN THE 90S COMBINING WITH HIGH DEW POINTS TO PRODUCE
HEAT INDICES IN THE 95 TO 100 DEGREE RANGE. SATURDAY MAY TURN OUT
THE BE THE HOTTEST...WITH HEAT INDICES POSSIBLY EXCEEDING 100
DEGREES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 5, 12:18 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1218 PM EDT THU JUL 5 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 AM     TSTM WND DMG     1 NNW CHARLESTON        38.37N 81.64W
07/05/2012                   KANAWHA            WV   911 CALL CENTER

            MULTIPLE TREES AND POWER LINES DOWN AT THE
            CORNER OF EDGEWOOD AND GARRISON.

&&

IRIS SYSTEM
Local storm report, Jul 5, 12:23 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1223 PM EDT THU JUL 5 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     TSTM WND DMG     ELKVIEW                 38.43N 81.47W
07/05/2012                   KANAWHA            WV   PUBLIC

            MULTIPLE TREES DOWN ALONG 119 JUST NORTH OF
            BUS GARAGE.

&&

IRIS SYSTEM
Local storm report, Jul 5, 12:45 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1245 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     FOSTER                  38.10N  81.78W
07/05/2012                   BOONE              WV   911 CALL CENTER

            MULTIPLE TREES AND LINES DOWN.

&&

EVENT NUMBER RLX1200380

JC
Local storm report, Jul 5, 12:47 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1247 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     5 SE MADISON            38.01N  81.74W
07/05/2012                   BOONE              WV   911 CALL CENTER

            MULTIPLE TREES AND LINES DOWN ALONG RT. 85

&&

EVENT NUMBER RLX1200381

JC
Local storm report, Jul 5, 12:56 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1256 PM EDT THU JUL 5 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 PM     TSTM WND DMG     8 WSW ALUM CREEK        38.23N 81.97W
07/05/2012                   LINCOLN            WV   PUBLIC

            MULTIPLE TREES DOWN IN GRIFFITHSVILLE.

&&

IRIS SYSTEM
Local storm report, Jul 5, 12:58 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1258 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND DMG     BECKLEY                 37.79N  81.19W
07/05/2012                   RALEIGH            WV   TRAINED SPOTTER

            TREES DOWN ON TRUCK IN NORTH BECKLEY. ENTRAPMENT.

&&

EVENT NUMBER RLX1200382

JC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:23 PM EDTSpecial Weather StatementRLXTaylor22 min
Jul 4, 8:58 PM EDTSpecial Weather StatementRLXBarbour, Taylor32 min
Jul 5, 2:07 AM EDTSpecial Weather StatementRLXBarbour, Harrison, Taylor53 min
Jul 5, 2:50 AM EDTSevere Thunderstorm WarningRLXBarbour, Randolph, Taylor38 min
Jul 5, 6:16 AM EDTSpecial Weather StatementRLXCabell44 min
Jul 5, 9:28 AM EDTSpecial Weather StatementRLXPleasants, Tyler77 min
Jul 5, 10:24 AM EDTSpecial Weather StatementRLXCalhoun, Doddridge, Gilmer, Jackson, Lewis, Mason and 4 more66 min
Jul 5, 11:10 AM EDTSpecial Weather StatementRLXBraxton, Calhoun, Clay, Gilmer, Jackson, Kanawha and 4 more50 min
Jul 5, 11:20 AM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Mason, Putnam40 min
Jul 5, 11:39 AM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Lincoln, Putnam36 min
Jul 5, 12:16 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Logan, Putnam, Raleigh and 1 more59 min
Jul 5, 12:47 PM EDTSevere Thunderstorm WarningRLXFayette, Kanawha, Raleigh, Wyoming43 min
Jul 5, 1:17 PM EDTSevere Thunderstorm WarningRLXLogan, Mingo43 min
Jul 5, 1:28 PM EDTSpecial Weather StatementRLXRaleigh32 min
Jul 5, 1:59 PM EDTSevere Thunderstorm WarningRLXMcDowell61 min
Jul 5, 3:13 PM EDTHeat AdvisoryRLXBoone, Braxton, Cabell, Calhoun, Clay, Doddridge and 18 more29 hr
Jul 5, 1:44 PM EDTSevere Thunderstorm WarningRLXBuchanan, Dickenson61 min
Jul 5, 2:46 PM EDTSevere Thunderstorm WarningRLXBuchanan, Dickenson59 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2012Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.